Florida, 2006Lightning Strike in Florida, April 26, 2006
April 26, 2006 · NWS MFL · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 26, 12:43 PM EST, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 26, 12:43 PM EST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT WED APR 26 2006
.DISCUSSION...A FEW SHOWERS ARE POPPING ALONG THE SEA BREEZES OVER
THE SOUTHERN EVERGLADES AND ALONG COASTAL AREAS THIS AFTERNOON.
EXPECT THIS CONVECTION TO FILL ALONG THE CENTRAL INTERIOR THROUGH
THE LATE AFTERNOON AND EARLY EVENING. BOUNDARY LAYER RIDGE REMAIN
IN PLACE OVER SOUTH FLORIDA...ALTHOUGH IS SHIFTING SOUTH AHEAD OF
A COLD FRONT MOVING THROUGH THE LOWER MISSISSIPPI VALLEY. THIS
FRONT WILL HAVE JUST ENOUGH UPPER LEVEL SUPPORT TO MOVE THROUGH
THE PENINSULA TOMORROW. INCREASED BOUNDARY LAYER MOISTURE ALONG
WITH LIGHT WIND FLOW JUST AHEAD OF THE FRONT WILL ALLOW FOR AREAS
OF FOG OVER INLAND AREAS SOUTH OF LAKE OKEECHOBEE EARLY TOMORROW
MORNING.
WENT SLIGHTLY ABOVE GUIDANCE AND HELD ON TO THE CHANCE
TRW FOR THURSDAY...WITH BEST SHOT DURING MOST UNSTABLE TIME AROUND
EARLY AFTERNOON BEFORE DRIER AIR PUSHES IN. SHOULD SEE SKIES
CLEARING LATE THURSDAY BEHIND THE FRONT...WITH TEMPS DIPPING TO
JUST BELOW CLIMO NORMS. THE RELATIVELY MILD CONDITIONS WILL
PERSIST THROUGH THE WEEKEND INTO NEXT WEEK AS HIGH PRESSURE BUILDS
OVER THE AREA. THE GFS IS STILL DEPICTING ANOTHER WEAK FRONT
PUSHING INTO THE AREA ON MONDAY. CURRENT FORECAST HAS SLIGHT
CHANCE IN FOR THAT TIME. NO CHANGE REQUIRED ATTM.
MARINE...LIGHT WIND FLOW THROUGH LATE TOMORROW THEN FRESH
NORTHERLY FLOW BEHIND THE FRONT. THIS WILL ALLOW SEAS OVER THE
GULF STREAM TO PICK UP BRIEFLY LATE THURSDAY NIGHT...SUBSIDING
LATE FRIDAY AS WINDS VEER TO THE EAST.
&&
FIRE...SOME FOG AND POOR DISPERSION TONIGHT...IMPROVING TOMORROW
AS FRONT MOVES IN. DRIER AIR MOVING INTO THE AREA BEHIND THE NEXT
FRONT ON THURSDAY. HOWEVER...RH VALUES WILL REMAIN ABOVE THRESHOLD
AND MOISTURE RECOVERY WILL BE RELATIVELY QUICK THROUGH THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 73 89 67 81 / 15 35 5 10
FORT LAUDERDALE 74 88 69 83 / 15 35 5 10
MIAMI 73 89 69 85 / 15 30 5 10
NAPLES 72 82 67 84 / 15 25 5 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
56
Hazardous weather outlook, Apr 26, 4:47 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
547 PM EDT WED APR 26 2006
FLZ063-066>075-271345-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN- WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
542 PM EDT WED APR 26 2006
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE EARLY THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TONIGHT
THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP
MAINLY OVER EASTERN INLAND AREAS THIS EVENING AND MOVE NORTHEAST
TOWARD THE EAST COAST...AFFECTING ESPECIALLY BROWARD AND PALM
BEACH COUNTY. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING
LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND EXCESSIVE
LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH FLORIDA
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Apr 26, 2:25 PM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EDT WED APR 26 2006
FLZ071-072-262000-
BROWARD METROPOLITAN-WESTERN BROWARD-
325 PM EDT WED APR 26 2006
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 3 MILES SOUTHWEST OF WESTON...MOVING
NORTHEAST AT 15 MPH.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
DG
Special weather statement, Apr 26, 3:07 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT WED APR 26 2006
FLZ068-262030-
PALM BEACH EASTERN-
407 PM EDT WED APR 26 2006
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF PARKLAND...OR 8 MILES WEST OF
BOCA RATON...MOVING NORTHEAST AT 15 MPH. THIS STORM WAS LOCATED
ALONG HIGHWAY 441...AND WILL AFFECT WEST BOCA TO DELRAY GARDENS.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
DG
Special weather statement, Apr 26, 4:28 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
528 PM EDT WED APR 26 2006
FLZ067-068-262200-
PALM BEACH EASTERN-PALM BEACH WESTERN-
528 PM EDT WED APR 26 2006
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF ROYAL PALM BEACH...OR 12 MILES
WEST OF RIVIERA BEACH...ALONG STATE ROAD 710. THE STORM WAS MOVING
NORTHEAST AT 20 MPH...AND WILL AFFECT CALOOSA...PALM BEACH
GARDENS...AND JUPITER.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
DG
Lightning, Palm Beach
- When
- April 26, 5:40 PM EST
- Where
- Palm Beach County, West Palm Beach
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
A 65-year-old man was killed when he was struck by lightning while standing in his front yard talking to his neighbor.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in South Carolina, April 26, 2006$80,000 · F0 · 22 events
- Hail and Lightning Strike in California, April 26, 2006$100,000 · 0.5 in hail · 2 events
- Damaging Winds in South Carolina, April 26, 2006$50,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, April 26, 2006$52,000 · 50 kt wind · 2 events
- Damaging Winds in South Carolina, April 26, 2006$50,000 · 60 kt wind · 2 events
- Tornadoes in South Carolina, April 26, 2006F1 · 3 events
- Tornadoes in South Carolina, April 26, 2006F1 · 2 events
- Damaging Wind in South Carolina, April 26, 2006$25,000 · 50 kt wind · 1 event
- Hail in Texas, April 26, 2006$20,000 · 2.25 in hail · 1 event
- Damaging Winds in South Carolina, April 26, 2006$18,000 · 50 kt wind · 3 events
- Damaging Wind in Tennessee, April 26, 2006$18,000 · 60 kt wind · 1 event
- Frost and Freeze in Iowa, April 26, 20069 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501105.